• 2003, C-section and tubal ligation (38 years old)
• 2004, diagnosed with "tubal ligation syndrome" (39 years old)
• 2006 (41 years old), Started BHRT monthly injections - estrodiol & progesterone - to control horrible hot flashes and other symptoms brought on by peri-menopause. Was told 41 is too young for peri-menopause, but it was from "tubal ligation syndrome".
• 2008, Novasure ablation to control flooding periods (43 years old). It completely stopped my bleeding (YAY!). Still getting monthly BHRT injections.
• 2010, new gynecologist who changed BHRT monthly injections to BHRT creams - estrodiol daily, testosterone daily, progesterone one week out of each month. I'm also dx with Hypothyroidism (45 years old).
• 2010, approximately 3 months after switching from BHRT injections to daily BHRT creams, started getting moderate cramping and black/brown spotting ONLY during the week of progesterone cream use.
I found it odd to start cramping and spotting after over 2 years of no period (from ablation).
• After not getting answers as to why the spotting started, I stopped using the progesterone cream (w/o doctor consent). Periods and cramping stopped!!
For me, no progesterone = no periods.
• Early 2011, moved abroad. Found a gynecologist in my new country. Unfortunately, this country doesn't have BHRT. My new doctor started me on a different estrodiol gel daily & progesterone suppositories one week out of each month. She educated me about "estrogen dominance" and that it's not healthy. Progesterone is needed to balance estrogen. (47 years old)
• During the one week per month of using progesterone suppositories, brown/black spotting and cramping (and moodiness) started again. Concerned, I told my doctor that after my ablation, I didn't have any spotting at all for a couple of years. Why now? She said it was normal for the uterus to shed it's lining each month. But I was still confused and worried. Should I even be getting a lining each month after an ablation?
Blood test hormones in "normal" range and releasing follicle each month. Still using hormones.
• August 2011, brownish/black spotting during week of progesterone use has turned into 2+ weeks with heavier cramping and now occasional reddish blood.
• Transvaginal US showed thickened lining of 18mm. My concerned doctor sent me to a gyno surgeon.
• October 2011, Surgeon suggested a hysteroscopy and a biopsy, but warned me that my ablated uterus might be closed from scar tissue preventing him from going in.
• November 2011, as was discussed as a possibility, hysteroscopy could not penetrate uterus preventing surgeon from exploring much of my uterus. The biopsy from where the scar tissue starts was normal, but surgeon frustrated he couldn't reach entire uterus and Fallopian tubes.
• December 2011, spotting again during week of progesterone.
Follow-up with surgeon, he guessed my spotting was possibly due to an incomplete ablation. He had no answers for my thickened uterine walls.
• January 2012, spotting lasted 2+ weeks. Still using hormones as directed.
• February 2012 (now 47 years old), spotting lasts another 2+ weeks. Still using hormones as directed.
• March 2012, spotting/cramping starts mid month (without even using progesterone yet). Excruciating cramping for 12 hours one day, then very bright red blood for 2 days. Was scary!
• April 2012, Still spotting/light bleeding, cramping, headaches, moodiness!! Used progesterone suppository first 7 days of April as prescribed. Today is April 9, and I've been spotting and cramping for approximately 4 weeks now!!!!!
I need to know what's going on with me, and I'm frustrated at lack of answers from the doctors here.
Until I can find a new (perhaps more knowledgable) gyno, any ideas (not dx) on what could be going on in me?
You can start menopause in your 20's. which would be so extremely rare. So, starting at 41 is not unheard of at all.
I think it may be the progesterone causing the bleeding.
Yes, It sounds like you may need to find a different Dr.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.